Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Child with periodic severe stomach pain, prescribed Zantac. Had eaten peanut butter. Is she allergic to peanut butter?

My 15 yo daughter has been having sever stomach pain off and on for a cpl wks. We have seen a dr and they recommended Zantac . Tonight she s having another bout of pain and noticed there may be a link to when she ats peanut butter. She has never had food allergies or sensitivities. Could peanut butter cause such severe stomach pain.
Asked On : Wed, 27 Jun 2012
Answers:  2 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Dear sir/madam,
I am really concerned that your child is suffering from stomach pain.
If she has taken peanut butter previously without any stomach pain before, then it is unlikely to be the cause. Allergies don't appear all of a sudden at this age without symptoms in childhood.
There are many causes for stomach pain which needs to be evaluated in detail by a physician. At this age gynaecological causes like pain prior to menstruation, pain prior to ovulation predominate. Also renal causes like renal stones, urinary infection needs to be ruled out.
An ultrasound can be done after consultation with your physician which can pick up major problems of abdomen.
Don't worry she will be alright. Just get her evaluated by a good physician. Take care.

Dr Balaji C
Answered: Wed, 27 Jun 2012
I find this answer helpful
General & Family Physician Dr. Sourav Ganguly's  Response
HI Superma-2.


If she has taken peanut butter previously without any stomach pain , then it is unlikely to be the cause.
Allergies is not important causes of stomac pain.

Please do a USG to exclude some imprtant causes of stomac pain in this age like renal stones,UTI,gynacological causes etc.

Please consult a paedetrician with reports he will help you out.

Best wishes

Answered: Tue, 3 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor